Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2018, 1:35 PM CDT for Kay County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 1:35 PM CDT (18:35 UTC)
- Expired
- Jun 26, 2018, 2:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kay County, OK
The radar
The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2266 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
107
WUUS54 KOUN 261835
SVROUN
OKC071-261900-
/O.NEW.KOUN.SV.W.0421.180626T1835Z-180626T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
135 PM CDT TUE JUN 26 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Kay County in northern Oklahoma...
* Until 200 PM CDT.
* At 134 PM CDT, a severe thunderstorm was located 6 miles east of
Arkansas City, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kaw City, Hardy, Chilocco and northern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3700 9708 3700 9675
TIME...MOT...LOC 1834Z 302DEG 29KT 3709 9692
HAIL...1.00IN
WIND...60MPH
$$
..speg.1 follow-up statement
462
WWUS54 KOUN 261901
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
201 PM CDT TUE JUN 26 2018
OKC071-261910-
/O.EXP.KOUN.SV.W.0421.000000T0000Z-180626T1900Z/
Kay OK-
201 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KAY COUNTY HAS
EXPIRED...
The storm which prompted the warning is passing just northeast of
Kay County into northwestern Osage County. Therefore, the warning
has been allowed to expire. However gusty winds are still possible
with the outflow from this thunderstorm in far northeastern Kay
County.
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3700 9708 3700 9675
TIME...MOT...LOC 1900Z 302DEG 29KT 3699 9672
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:04 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 26, 12:04 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 1204 PM CDT Tue Jun 26 2018 .DISCUSSION... Please see the 18Z aviation discussion below. && .AVIATION... Southwest winds around 15 to 20 kt are expected throughout the afternoon and early evening. A few storms will be possible near PNC by 00Zish. Confidence isn't high enough to include a tempo yet, and timing could be a bit earlier. This will be watched closely for amendments. Otherwise, expect some fair weather cumulus for most other terminals and decreasing wind gusts after sunset. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 75 95 75 / 0 10 10 0 Hobart OK 94 75 98 75 / 0 0 0 0 Wichita Falls TX 96 77 99 77 / 0 0 10 0 Gage OK 94 71 98 73 / 0 0 0 0 Ponca City OK 92 74 97 74 / 10 20 0 0 Durant OK 93 76 96 75 / 0 0 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/16/03
Hazardous weather outlook, Jun 26, 11:42 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1142 AM CDT Tue Jun 26 2018 OKZ004>048-050>052-TXZ083>090-271645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1142 AM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... A complex of storms is expected to develop this afternoon across eastern Kansas into Missouri. This activity will then move south and may clip parts of north central Oklahoma this evening. Isolated strong to marginally severe storms will be possible with the strongest storms capable of quarter size hail and 60 mph wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There will be a chance for thunderstorms Saturday night through Monday. Severe storms appear unlikely at this time. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 26, 8:07 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
807 AM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 NW ARDMORE 34.20N 97.17W
06/24/2018 CARTER OK PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
NW ARDMORE. TWO SEMI-TRAILERS BLOWN OVER AND
ROOF PARTIALLY TORN OFF BUILDING. TIME
ESTIMATED BY RADAR.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:05 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Coal, Garfield, Grant, Hughes and 8 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.